Call For Immediate Help 800-601-3889 Who Answers?

Recognizing Ketamine Overdose Symptoms

Ketamine Overdose occurs when excessive amounts of Ketamine are consumed or the person experiences an adverse reaction to the drug. Ketamine is a dissociative anesthetic with hallucinogenic properties. It is also thought of as a tranquilizer and is used in both human and veterinary medicine.

Ketamine is a controlled substance classified as a Schedule III drug under the Federal Controlled Substances Act because it has a high potential for abuse and may be habit-forming or psychologically addictive. Every time Ketamine is abused, the user takes the risk that an overdose may happen.

Ketamine Overdose

Hallucinations and confusion are warning signs of a ketamine overdose.

Everyone is different and some people may be able to repeatedly use Ketamine without any ill effects, while others consume a small amount and encounter dangerous reactions. Ketamine is abused by various methods and because it is often injected or smoked, there is no way of knowing exactly how much effect it will have once it impacts the central nervous system.

According to the Drug Abuse Warning Network (DAWN ED), “an estimated 1,550 emergency department visits in 2011, an increase from 915 estimated visits in 2010, were associated with ketamine.”

Ketamine is abused for its ability to produce dissociative sensations and hallucinations. Ketamine Overdoses have occurred when in individuals who have used it, unknowingly. It induces amnesia while under the influence and has been known to facilitate sexual assaults.

Ketamine is often converted from liquid to powder and the cut into lines, or “bumps” to be snorted or added to marijuana and tobacco cigarettes. Many times, other substances may be added to the Ketamine dose prior to its diversion to the street. This makes Ketamine Overdose a far more likely occurrence because there is no controlling measure of the amount of Ketamine or other chemicals in the dose. When Ketamine is combined with other substances such as alcohol or cocaine, the risks of Ketamine Overdose is drastically increased.

How is Ketamine Overdose Treated?

What Are the Symptoms of Ketamine Overdose?

Whenever a person is exposed to ketamine, outside of a controlled medical setting, the effects are unreliable and unpredictable. Knowing the symptoms of Ketamine Overdose is critical to the possibility of saving the life of that individual. While some symptoms may be more severe than others, any of the following symptoms may indicate a possible Ketamine Overdose:

  • Severe sedation
  • Hallucinations
  • Deliriums
  • Extreme fatigue
  • Immobility
  • Loss of sensory controls or perception
  • Vomiting
  • Slowed breathing
  • Confusion
  • Loss of consciousness

If you witness someone experiencing an overdose it’s imperative that you call 911 immediately.

For more information on ketamine overdose and addiction, call 800-601-3889 (Who Answers?)

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.
Find Treatment Near YouFind Treatment Near You800-601-3889Response time about 1 min | Response rate 100%
Who Answers?

Where do calls go?

Calls to numbers on a specific treatment center listing will be routed to that treatment center. Calls to any general helpline (non-facility specific 1-8XX numbers) could be forwarded to SAMHSA or a verified treatment provider. Calls are routed based on availability and geographic location.

The Ketamine.com helpline is free, private, and confidential. There is no obligation to enter treatment. In some cases, Ketamine.com could charge a small cost per call, to a licensed treatment center, a paid advertiser, this allows Ketamine.com to offer free resources and information to those in need by calling the free hotline you agree to the terms of use. We do not receive any commission or fee that is dependent upon which treatment provider a caller chooses.